Weight Gain And Depression After Getting Off Pristiq

3 Replies Updated



Conversation Starter

MALE Says:


I weaned myself off Pristiq over the summer and felt fine for a couple months. Then I gained 40 POUNDS in what couldn't have been more than two months. Waist grew 2 inches during that time. Now it's almost March and I've been more depressed over the last couple of months than ever in my life. I rarely have any energy and can't lose the weight. The reason I weaned myself off is because I mistakenly thought I didn't need it any more (the doctor who prescribed it said it "teaches" the brain how to produce whatever it does after a couple years and you don't need it any more). I'm going back on it and praying I feel like myself again - this is a miserable existence. Also, I haven't been able to find weight gain as a symptom of discontinuing Pristiq.



Showing Replies 1 - 3 of 3 RSS Feed


Page of 1     Sorted By:
1
Verwon Says:

No, sadly it doesn't 'teach' the brain anything. If your depression issues are due to a chemical imbalance, then there's a chance you'll always need to take some type of medication to help rectify it.

The weight gain could be due to your depression, rather than stopping the medication. Most people who suffer from depression tend to use food as a coping mechanism, even if they don't realize it. However, it would be best to consult your doctor to make sure there is nothing else going on.

The FDA lists the typical side effects for Pristiq as possibly include nausea, dizziness, headache and dry mouth.

Are you on any other medications?


REPLYSHAREREPORT
Was this helpful?      3  
2
MALE Says:

Thank you. Yes, I'm on a couple other meds but have been for years and never experienced weight gain on them. I had blood work done recently and nothing turned up regarding the weight gain. I think once I'm back on Pristiq it will work as well as it did before, which will allow me to get my metabolism back up. I've never been this depressed for so long before, so I guess that's what caused the weight gain. It was absolutely shocking, but unfortunately not enough to jolt me out of it. Looking forward to Pristiq and summertime exercise helping me lose the weight.

REPLYSHAREREPORT
Was this helpful?      0  
3
Concerned Hubby Says:

Hi all. My wife has just gone cold turkey from Pristiq in the past two weeks and along with major headaches and brain zaps is really suffering badly. The main thing that is causing us problems is the major bloating of her stomach after having food. She is only around 45-46 kilos but her stomach bloats out like she is 8 months pregnant and is causing her major pain and suffering and also adding to her depression and anxiety.
She has been taking Pristiq for a couple of years and was on 100mg before ceasing to take.
Whilst she was taking the drug it seemed to take away her vitality and she always seemed very tired and subdued
Has anyone else had this problem when coming off and how did they deal with it?. Also how long did it take to get their life back on track.

REPLYSHAREREPORT
Was this helpful?      2  




Viewing page 1 of 1     Reply


More Discussions:

Weight gain and depression after stopping Chlorthalidone
I have successfully lost 100lbs over the last 2 years. I went off chlorthalidone three weeks ago and I have gained about... 4 replies
I Have Been On Tamoxifen For 5 Yrs And Gained 40 Pounds Will Be Getting Off Them Next Month Lose Some Weight
I have been ;on tamoxifen for 5 yrs. due to breast cancer. I gained 40 pounds. Will I lose weight when I get off the tam... 2 replies
pristiq and weight gain
I started pristiq approx 5 weeks ago and altho my doctor assured me that it was a weight neutral drug I have easily gain... 75 replies
Pristiq And Weight Gain...help!
I started taking pristiq 5 months ago and since the have gained over 20 pounds! It helps to know that others have had th... 2 replies
pristiq for depression and anxiety did not work
My Son went to the Dr. for anxiety and depression, pristiq created more problems for him, panic attacks, insomnia, loss ... 13 replies
Leg pain and weight gain after 7 months on Xarelto
I still have leg pain every now and then with xarelto. I have also gain 13 lbs within 5 month period while exercising. H... 6 replies
Weight Loss after starting Pristiq
I HAVE BEEN ON PRISTIQ FOR 2 MONTHS AND I HAVE LOSS 20 POUNDS. MAYBE WEIGHT LOSS OR WEIGHT GAIN DEPENDS ON HOW YOU DEAL ... 3 replies
LOSING WEIGHT AFTER PRISTIQ
How long has it taken 4 anyone 2 lose the weight after going off of the pristiq?It has been over 1 mth since I have quit... 1 reply
How Long To Lose Weight After Pristiq
how long to lose weight after withdrawing from pristiq. I cut sugar and trying to eat less. ## Sugar alone usually isn&#... 1 reply
Getting off Pristiq
Finally! Pristiq terrible side effects are gone, they lasted for seven to eight days -only was on it for a couple of wee... 3 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 27 October 2015.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA